MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 ALIGN URETHRAL SUPPORT SYSTEM RETROPUBIC; ALIGN® URETHRAL SUPPORT SYSTEM RETROPUBIC

C.R. BARD, INC. (COVINGTON) -1018233 ALIGN URETHRAL SUPPORT SYSTEM RETROPUBIC; ALIGN® URETHRAL SUPPORT SYSTEM RETROPUBIC
Model Number BRD100R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Micturition Urgency (1871); Granuloma (1876); Pain (1994); Scar Tissue (2060); Abnormal Vaginal Discharge (2123); Burning Sensation (2146); Hernia (2240); Discomfort (2330); Intermenstrual Bleeding (2665); Foreign Body In Patient (2687); Dyspareunia (4505); Urinary Incontinence (4572)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported event could not be confirmed.No sample was returned for evaluation.Based on the investigation findings, current manufacturing controls are considered adequate as to detect and segregate any non-conforming unit.Event described could not be confirmed as a manufacturing related issue.The alleged event is most likely associated with possible procedural/surgical complications.The ifu currently addresses potential risks associated with surgically implantable materials which states the following: precautions: the usual precautions associated with urological procedures should be followed: accepted surgical practice and precautions must be followed for the management of contaminated or infected wound sites, when the align® urethral support system is used.Postoperative retropubic bleeding may occur in some patients and must be controlled prior to patient release.The implant procedure requires diligent attention to anatomical structure and care to avoid puncture of large vessels, nerves, bladder, and any viscera, during introducer needle passage.Cystoscopy should be performed to confirm bladder integrity or recognize a bladder perforation.Proper placement of the mesh sling implant at mid-urethra requires that it lies flat with minimal or no tension under the urethra.The align® urethral support system is intended as a single-use, disposable device.Do not resterilize any portion of the align® urethral support system.Patients should be advised that pregnancy following a mesh sling implant procedure may negatively affect the success of the previous implant procedure and incontinence may reoccur.The safety and effectiveness of the align® urethral support system implant procedure has not been established for the treatment of stress urinary incontinence in males or children under the age of 18.Do not use the align® urethral support system if the packaging is opened or damaged.After use, this product may be a potential biohazard.Handle and dispose of in accordance with accepted medical practice and applicable local, state and federal laws and regulations.Post-operatively the patient is recommended to refrain from heavy lifting and/or exercise (i.E.Cycling, jogging) for at least three to four weeks and intercourse for one month.Adverse events: complications associated with the proper implantation of the align® urethral support system may include, but are not limited to: postoperative hematoma, which may occur following the implant procedure temporary urinary retention, bladder outlet obstruction, and voiding difficulties associated with over-correction/too much tension placed on the mesh sling implant perforations or lacerations of vessels, nerves, bladder or any viscera, which may occur during introducer needle passage transitory irritation at the operative wound site, which may elicit a foreign body response that leads to inflammation, infection, or erosion of the implant.1876, 2665, 2993, 2146="nl".
 
Event or Problem Description
This complaint is being opened in association with the alleged event filed by the patient¿s attorney in complaint number (b)(4).There have been no allegations of deficiency or serious injury against this device.This device is listed in the patient¿s litigation.Per additional information received on february 14, 2019, the patient has experienced recurrent mechanical dysfunction of the genitourinary device, scar tissue, recurrent granulation tissue, recurrent vaginal polyps, slowing of the urinary stream, urinary urgency, polypoid reactive granulation tissue, vaginal foreign body, and granuloma.She has required multiple non-surgical interventions as well as multiple surgical interventions.Per additional information received on 11oct2021, the patient has experienced recurrent vaginal polyps, vaginal growth, urinary urgency, vaginal atrophy, urge incontinence, burning sensation while urination, urinary leakage, pain while walking, vaginal bleeding, mixed incontinence, vaginal discharge, recurrent stress urinary incontinence, vaginal spotting, recurrence of vaginal granulation tissue, discomfort in the vaginal area, pelvic pain, overactive bladder syndrome, nocturia, vaginal foreign body and granuloma, dyspareunia, pain during sexual intercourse, hernia, recurrent vaginal pain, urethral hypermobility and required additional surgical and non-surgical interventions.

Brand Name
ALIGN URETHRAL SUPPORT SYSTEM RETROPUBIC
Common Device Name
ALIGN® URETHRAL SUPPORT SYSTEM RETROPUBIC
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key12688277
Report Number1018233-2021-80074
Device Sequence Number11896625
Product Code OTN
UDI-Device Identifier00801741016172
UDI-Public(01)00801741016172
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K093747
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/30/2011
Device Model NumberBRD100R
Device Catalogue NumberBRD100R
Device Lot NumberHUTH0195
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2021
Initial Report FDA Received Date10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
URETEX SUP URETHRAL SUPPORT SYSTEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age54 YR
Patient Weight61